MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE STANDARD PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00568201
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report source: medwatch number is (b)(4).(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive standard peg kit pull method was used during a percutaneous endoscopic gastrostomy placement procedure on (b)(6) 2022.During the procedure, when the dilator was gently pulled through the skin, it detached leaving the peg tube in the stomach.It was able to be retrieved and the procedure was repeated.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive standard peg kit pull method was used during a percutaneous endoscopic gastrostomy placement procedure on may 7, 2022.During the procedure, when the dilator was gently pulled through the skin, it detached leaving the peg tube in the stomach.It was able to be retrieved and the procedure was repeated.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block g3: medwatch number is (b)(4).Block h6 (device codes): device code a0501 captures the reportable event of peg tube detached.Block h10: the returned endovive standard peg tube and rigid tubing were analyzed.The rigid tube was found cut proximal to the joint.In addition, the retrieval loop portion of the device was also returned and was noted the loop shaft had been cut proximal to the loop.The peg tube is cut to size after placement, and this cut occurs on the peg portion of the device and not the rigid tubing or loop end.The reported event was confirmed.Based on the condition of the returned device, engineers determined that the problem observed is possibly due to some cutting force.Based on a review of all available information, the cause of the reported event could not be determined.The correct device was returned.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A product labeling review identified that the device was used per the directions for use (dfu) / product label.

Brand Name
ENDOVIVE STANDARD PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14645471
Report Number3005099803-2022-03151
Device Sequence Number20257273
Product Code KNT
UDI-Device Identifier08714729285199
UDI-Public08714729285199
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model NumberM00568201
Device Catalogue Number6820
Device Lot Number0029040770
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight43 KG
Patient RaceWhite